MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345637
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, leak was noted on the arterial screw thread (luer adapter) portion.It was also mentioned that a lot of air was present in the syringe.The catheter was not repaired, and no cleaning agent was used on the device.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during patient connection and flushing of the catheter, leak was noted on the arterial screw thread (luer adapter) portion.It was mentioned that when withdrawing the arterial lock, there was a mix of blood/buddle coming.It was also reported that a lot of air was present in the syringe.They had change the syringe thinking it was the issue but the problem persists.No blood lost was noted and blood transfusion was not required.Caps present in the set was used.New catheter was inserted to resolve the issue and the treatment has been completed.The catheter was not repaired, and no cleaning agent was used on the device.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: he red port, blue port, clamps, bifurcate and cannula appeared intact.A functional evaluation found that the distal end of the cannula was clamped and a water bath test was performed, air bubbles were detected at the arterial screw thread on the red port side.A crack was observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the crack at the arterial screw thread on the red port side may occur when mishandled during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8934597
Report Number3009211636-2019-00188
Device Sequence Number16272021
Product Code NIE
UDI-Device Identifier10884521006829
UDI-Public10884521006829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model Number8888345637
Device Catalogue Number8888345637
Device Lot Number1815000119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/27/2019
09/16/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/15/2019
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1